| Model Number |
N/A |
| Medical Device Problem Codes |
Material Deformation (2976); Difficult or Delayed Separation (4044)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
05/09/2025
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported, micro introducer malfunctioned and the orange piece broke away from the gray sheath while placing a picc.The vat nurse had to dig the plastic piece out of the patient.Patient was fine.No other information was provided.
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.Each event reported to bd is evaluated and investigated in accordance with our complaint investigation procedures.The investigation process includes, but is not limited to, evaluation of the event details provided by the complaint facility, a review of complaint history, manufacturing records and risk document where applicable, and an evaluation of the subject device when available to identify potential contributing factors.The device has not been returned to the manufacturer for evaluation.
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The complaint of a damaged microintroducer is confirmed and was determined to be manufacturing related.One 4.5 fr microintroducer was returned for evaluation.The peel-apart sheath was returned evenly split; however, the splitting at the orange t-handle of the device was observed to be uneven.Inspection of the t-handle revealed plastic deformation and lightening of the material at the break site within the t-handle.The peel-apart sheath was observed to be completely separated from one side of t-handle.The uneven splitting of the t-handle and the detached sheath appeared to be caused by an abnormality during the manufacturing process.This complaint will be recorded for future trending and monitoring purposes.